Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 149, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 1997, 1:38 AM CDT for Ochiltree County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 1997, 1:38 AM CDT (06:38 UTC)
- Expired
- Jun 26, 1997, 2:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:55 AM CDT | Hail 0.75 | Perryton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 260638 RRA SVRAMA TXC357-260745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 138 AM CDT THU JUN 26 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...OCHILTREE COUNTY AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS ONE 5 MILES NORTH OF PERRYTON AND ANOTHER 8 MILES WEST OF PERRYTON...MOVING EAST AT 20 MILES AN HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE TO AN INTERIORt ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:15 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 25, 10:15 PM CDT, 3 hours 23 minutes before
FPUS3 KAMA 260315 AFDAMA TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1015 PM CDT WED JUN 25 1997 SVR TSTM WATCH BY SPC TIL 07Z ACRS SWRN KS WITH CNVTN ATTM ACRS ERN NM...NW SXNS OF THE FA...AND SWRN KS SHOWING A SLOW DRIFT TO THE E OR NE ON AMA WSR-88D. IF CNVTN BEGINS TO MOV SEWD PER SPC DISCUSSION...ACTVTY WL AFFECT THE FA DURING THE NGT. PLAN TO GO CATEGORICAL POPS IN THE NW SXNS WHERE CNVTN OCCURRING ATTM AND RAISE POPS IN THE SW TX PNHDL WHERE CNVTN MOVG OUT OF E-CNTRL NM. WL REMOVE MENTION OF EVE POPS IN THE S-CNTRL AS CNVTN MAY AFFECT THE AMA AFT MIDN IF CNVTN HOLDS TOGETHER. WL CONT CHC POPS IN THE NE SXNS AND SLGT CHC IN THE SE SXNS. WITH RMNS OF FNTL BNDRY ACRS THE OK/NRN TX PNHDL AND SFC LOW OVR NWRN SXNS OF THE FA OR SERN CO...FEEL CNVTN SHOULD CONT THRU THE NGT. 00Z MODELS FCSTG THIS FNTL BNDRY MOVG SWD THRU THE FA BY 12Z THU. BEST LLVL MSTR ATTM ACRS THE CNTRL/ERN SXNS OF THE FA WHERE DWPNTS IN THE 60S AND LI/S FM -7 TO -9. WITH SLO MOVMT OF TSTMS...LCLY HVY RNFL MAY OCCUR. WL MENTION IN UPDATED FCST. .AMA... TX...NONE. OK...NONE. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.